Alert archive / Virginia / Tornado Warnings in 2018
Tornado Warning 27, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 2:52 PM EDT for Chesterfield County, Virginia. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2018, 2:52 PM EDT (18:52 UTC)
- Expired
- Sep 17, 2018, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Chesterfield County, VA
The radar
The Norfolk radar (KAKQ), 74 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 3:02 PM EDT | TORNADO | 3 N Winterpock, VA | TORNADO DAMAGE IN HAMPTON PARK AND HANCOCK VILLAGE. |
| Sep 17, 3:27 PM EDT | TORNADO | 2 E Midlothian, VA | TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND AT MIDLOTHIAN AND COURTHOUSE RD. |
| Sep 17, 3:28 PM EDT | TORNADO | 2 Ene Winterpock, VA | TREES DOWN BEACH RD AND WINTERPOCK. |
| Sep 17, 3:40 PM EDT | TORNADO | 4 Nnw Pocahontas State, VA | DAMAGE TO A HOME AND TREES KNOCKED DOWN FROM APPARENT TORNADO. TIME ESTIMATED FROM RADAR. REPORT VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
611
WFUS51 KAKQ 171852
TORAKQ
VAC041-171930-
/O.NEW.KAKQ.TO.W.0027.180917T1852Z-180917T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
252 PM EDT MON SEP 17 2018
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Chesterfield County in central Virginia...
* Until 330 PM EDT.
* At 252 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Moseley, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bon Air around 310 PM EDT.
Richmond around 315 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Pocahontas State Park, Skinquarter, Beach, Winterpock, Midlothian,
Drewrys Bluff, Centralia and Chesterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3746 7780 3756 7765 3755 7760 3753 7759
3754 7756 3753 7753 3747 7751 3746 7749
3746 7743 3740 7739 3726 7765 3729 7767
3728 7769 3730 7771 3727 7774 3727 7776
3731 7781 3733 7780 3734 7784 3736 7786
TIME...MOT...LOC 1852Z 215DEG 49KT 3737 7773
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
442 follow-up statements
751
WWUS51 KAKQ 171901
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
301 PM EDT MON SEP 17 2018
VAC041-171930-
/O.CON.KAKQ.TO.W.0027.000000T0000Z-180917T1930Z/
Chesterfield VA-
301 PM EDT MON SEP 17 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
NORTHWESTERN CHESTERFIELD COUNTY...
At 301 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bon Air, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bon Air around 305 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Skinquarter, Winterpock and Midlothian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3746 7780 3756 7765 3755 7760 3753 7759
3754 7756 3753 7753 3747 7751 3744 7751
3743 7752 3733 7764 3733 7777 3734 7778
3734 7779 3736 7781
TIME...MOT...LOC 1901Z 215DEG 49KT 3749 7763
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
44810
WWUS51 KAKQ 171904
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
304 PM EDT MON SEP 17 2018
VAC041-171930-
/O.CON.KAKQ.TO.W.0027.000000T0000Z-180917T1930Z/
Chesterfield VA-
304 PM EDT MON SEP 17 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
NORTHWESTERN CHESTERFIELD COUNTY...
At 303 PM EDT, a confirmed tornado was located over Bon Air, moving
northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Chesterfield County, including the following
locations... Skinquarter, Winterpock and Midlothian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3746 7780 3756 7765 3755 7760 3753 7759
3754 7756 3753 7753 3747 7751 3744 7751
3743 7752 3733 7764 3733 7777 3734 7778
3734 7779 3736 7781
TIME...MOT...LOC 1903Z 215DEG 49KT 3752 7760
TORNADO...OBSERVED
HAIL...0.00IN
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 5:39 AM EDT, 9 hours 13 minutes earlier.
Area forecast discussion, Sep 17, 5:39 AM EDT, 9 hours 13 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
539 AM EDT Mon Sep 17 2018
.SYNOPSIS...
Tropical Depression Florence was centered over extreme southwest
Virginia early this morning. The remnants of Florence will lift
north through the Appalachian mountains today into tonight. The
storm will then move northeast across the northeast United
States Tuesday and Tuesday night, pulling a cold front across
the local area Tuesday afternoon through Tuesday night. High
pressure will build down over the region Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 425 AM EDT Monday...
Early this morning, Tropical Depression Florence was cntrd over
extrm SW VA. Bands of showers, some heavy, well east of the
storm, were moving nwrd thru the NC/VA Piedmont counties. Only
isolated showers were occurring E of Interstate 95 over the
remainder of the area. Temps were ranging thru the 70s under a
partly cloudy to cloudy sky.
The remnants of Florence will lift north through the Appalachian
mountains today into tonight. On this track, the highest PoPs
will remain over the wrn half of the region, along with heavier
rains and QPF amts. Highs today will range fm the upper 70s to
mid 80s. Lows tonight in the lower to mid 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 425 AM EDT Monday...
The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.
The chance for showers/isolated tstms will spread eastward Tue
into Tue night, as the low moves acrs the NE U.S. and pulls the
cold front thru the region. Rain chances will come to an end
early Wed morning, as some drier air filters into the area behind
the cold front. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.
Highs will range thru the 80s on Tue, and in the lower to mid
80s on Wed. Lows Tue night will range fm the mid 60s to lower
70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...
Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weeknd
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity for Thu/Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.
Lows Wed/Thu nights in the m60s-around 70F. Highs Thu 80-85F
then in the m-u80s Fri. Lows Fri night in the u60s-l70s. Highs
Sat in the l-m80s N to the m-u80s S. Lows Sat night from the
m60s N to around 70F SE. Highs Sun in the l80s N to the m80s S.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 200 AM EDT Monday...
The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.
Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.
&&
.MARINE...
As of 400 AM EDT Monday...
Latest obs and buoy reports reveal predominate E-SE winds 10-15 kt
over the waters this morning. Gradient flow has slackened slightly
this morning, but will tighten again later today and tonight between
high pressure to the northeast, and the remnants of Florence, which
will lift well west of the waters today through Tuesday night. Have
maintained SCA on coastal waters, mainly for seas. Winds veer around
to become more southerly today and tonight. Have also hoisted SCA
over the Ches Bay, beginning tonight. Hi-Res models do indicate
potential for low end SCA as early as early to mid afternoon.
However, best LLJ support looks to arrive tonight, and for that
reason will cap winds at 15 kt this aftn, with SCA winds over the
Bay tonight. A cold front crosses the waters Tue night...with
another window of SCA winds possible in post-frontal NNW surge as
drier air spreads into the region into Wed morning.
&&
.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...
Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.
Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 10 AM EDT
Tuesday for ANZ630>632-634.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG/RHR
LONG TERM...ALB
AVIATION...TMG
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 17, 11:40 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1140 AM EDT Mon Sep 17 2018 MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-518- 520-522>525-181545- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Westmoreland-Richmond-Northumberland-Lancaster-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Eastern King William-Eastern King and Queen- Eastern Essex-York-Newport News-Hampton/Poquoson- 1140 AM EDT Mon Sep 17 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. There is a marginal risk risk of severe storms across portions of Central VA and the Tidewater this afternoon. The primary threat is isolated tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will continue ahead and along a cold front Tuesday resulting in periods of heavy rain and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-181545- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 1140 AM EDT Mon Sep 17 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. The remnants of tropical cyclone Florence are expected to cross west and north of the area through tonight. Scattered showers could produce some heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of tropical cyclone Florence coupled with the passage of a cold front will result in more showers, which could produce some moderate to heavy rainfall Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-079-080-509>517-519-521-181545- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 1140 AM EDT Mon Sep 17 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk risk of severe storms across portions of Central VA and the Tidewater this afternoon. The primary threat is isolated tornadoes and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will continue ahead and along a cold front Tuesday resulting in periods of heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 17, 12:53 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1253 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TORNADO 3 NNW WIGHTMAN 36.83N 78.31W
09/17/2018 MECKLENBURG VA EMERGENCY MNGR
HOUSE DAMAGED BY A POSSIBLE TORNADO.
&&
JOLocal storm report, Sep 17, 1:52 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 ENE KENBRIDGE 36.97N 78.12W
09/17/2018 LUNENBURG VA 911 CALL CENTER
TREES DOWN ON CENTER ST IN KENBRIDGE.
&&
JOLocal storm report, Sep 17, 1:53 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM FLASH FLOOD 2 SW CHASE CITY 36.78N 78.48W
09/17/2018 MECKLENBURG VA BROADCAST MEDIA
SIGNIFICANT FLOODING, FLOODWATERS ABOUT
HALFWAY UP A RANCH HOME.
&&
AJBLocal storm report, Sep 17, 2:09 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
209 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLASH FLOOD PLANTERSVILLE 36.93N 78.44W
09/17/2018 LUNENBURG VA DEPT OF HIGHWAYS
PLANTERSVILLE RD WASHED OUT BETWEEN THOMPSON
RD AND BRAXTON RD.
&&
ESSLocal storm report, Sep 17, 2:17 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
217 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLASH FLOOD 2 NE KELLS CORNER 36.90N 78.38W
09/17/2018 LUNENBURG VA DEPT OF HIGHWAYS
BIBLE WAY ROAD IS CLOSED IN VICTORIA BETWEEN
COURTHOUSE AND LEES MILL RD.
&&
ESSLocal storm report, Sep 17, 2:31 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
231 PM EDT MON SEP 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD 2 WNW BUFFALO SPRINGS 36.66N 78.70W
09/17/2018 MECKLENBURG VA PUBLIC
WASH OUT OF US 58 EAST AND WEST BOUND LANES
NEAR POOLES MILL RD.
&&
ESSThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:45 AM EDT | Small Craft Advisory | AKQ | 30 hr | |
| Sep 17, 6:11 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more | 94 min |
| Sep 17, 7:43 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more | 47 min |
| Sep 17, 8:10 AM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 2 hr |
| Sep 17, 8:37 AM EDT | Special Weather Statement | AKQ | Greensville | 38 min |
| Sep 17, 9:24 AM EDT | Flash Flood Warning | AKQ | Lunenburg, Mecklenburg | 9 hr |
| Sep 17, 9:32 AM EDT | Special Weather Statement | AKQ | Brunswick | 43 min |
| Sep 17, 9:58 AM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway, Prince Edward | 32 min |
| Sep 17, 10:13 AM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more | 47 min |
| Sep 17, 10:28 AM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 32 min |
| Sep 17, 10:57 AM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 48 min |
| Sep 17, 11:20 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway | 40 min |
| Sep 17, 11:32 AM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more | 8 hr |
| Sep 17, 11:47 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Sep 17, 12:15 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Goochland, Nottoway, Powhatan | 60 min |
| Sep 17, 12:24 PM EDT | Areal Flood Advisory | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 3 hr |
| Sep 17, 1:00 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway | 30 min |
| Sep 17, 1:26 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Louisa | 20 min |
| Sep 17, 1:28 PM EDT | Tornado Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 32 min |
| Sep 17, 2:05 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway | 40 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Nottoway, Prince Edward | 27 min |
| Sep 17, 2:18 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Nottoway | 27 min |
| Sep 17, 2:33 PM EDT | Tornado Warning | AKQ | Lunenburg, Nottoway | 27 min |
| Sep 17, 3:18 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 42 min |
| Sep 17, 3:22 PM EDT | Tornado Warning | AKQ | Chesterfield | 23 min |
| Sep 17, 3:23 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 52 min |
| Sep 17, 3:32 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Powhatan | 28 min |
| Sep 17, 3:39 PM EDT | Tornado Warning | AKQ | Chesterfield, Henrico, City of Richmond | 36 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 42 min |
| Sep 17, 3:48 PM EDT | Tornado Warning | AKQ | Amelia | 27 min |
| Sep 17, 3:54 PM EDT | Tornado Warning | AKQ | Chesterfield, Powhatan | 36 min |
| Sep 17, 4:14 PM EDT | Tornado Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 31 min |
| Sep 17, 4:39 PM EDT | Special Weather Statement | AKQ | Amelia | 51 min |
| Sep 17, 4:44 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond | 31 min |
| Sep 17, 5:13 PM EDT | Tornado Warning | AKQ | Hanover, Henrico, King William | 32 min |
| Sep 17, 5:50 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico, City of Richmond | 40 min |
| Sep 17, 5:59 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 3 hr |
| Sep 17, 6:18 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 27 min |
| Sep 17, 6:23 PM EDT | Areal Flood Warning | AKQ | Amelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 12 hr |
| Sep 17, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Henrico, Powhatan, City of Richmond | 46 min |
| Sep 17, 6:54 PM EDT | River Flood Warning | AKQ | Brunswick | 64 hr |
| Sep 17, 7:18 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond | 57 min |
Nearby
Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.